Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 30, 2004, 9:26 PM CDT for Breckinridge County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 9:26 PM CDT (02:26 UTC)
- Expired
- May 30, 2004, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 49 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 310227
SVRLMK
KYC031-310300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1000 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ROCHESTER...OR ABOUT 35
MILES WEST OF BOWLING GREEN...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCHESTER AROUND 935 PM CDT
SOUTH HILL AROUND 940 PM CDT
DUNBAR...LOGANSPORT AROUND 945 PM CDT
WOODBURY...MORGANTOWN...ABERDEEN...SUGAR GROVE AROUND 950 PM CDT
WELCHS CREEK AROUND 955 PM CDT
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.
LAT...LON 3720 8691 3727 8683 3739 8657 3720 8643
3718 8663 3708 8663 3706 8689
$$
SCHOLZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:30 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, May 30, 1:30 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
Hazardous weather outlook, May 30, 12:30 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 130 PM EDT (1230 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65. A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT. SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL. ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. DK
In the hours before
Local storm report, May 30, 6:58 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL WINCHESTER 38.00N 84.19W
05/30/2004 0.75 INCH CLARK KY AMATEUR RADIO
REPORTED IN THE CITY.
&&
SZAPPANOSLocal storm report, May 30, 7:04 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM FUNNEL CLOUD 4 S LA GRANGE 38.34N 85.38W
05/30/2004 OLDHAM KY PUBLIC
REPORTED IN CENTERFIELD.
&&
SZAPPANOSLocal storm report, May 30, 7:24 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WINCHESTER 38.00N 84.19W
05/30/2004 CLARK KY AMATEUR RADIO
HWY 89 AND RUCKERSVILLE FLOODED.
&&
SZAPPANOSSpecial weather statement, May 30, 9:20 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310500- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1020 PM EDT (920 PM CDT) SUN MAY 30 2004 ...LINE OF SEVERE THUNDERSTORMS IMMINENT ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY... A SQUALL LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE RAPIDLY EAST ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THROUGH ABOUT 100 AM EDT. WIND GUSTS OF 60 MPH OR GREATER ARE POSSIBLE IN ASSOCIATION WITH THIS SQUALL LINE. THESE WINDS COULD CAUSE EXTENSIVE PROPERTY DAMAGE AND MAY BE A THREAT TO LIFE. IN ADDITION THERE WILL BE A THREAT OF TORNADOES ASSOCIATED WITHIN THE SQUALL LINE...AS WELL AS A FLASH FLOODING THREAT. THE SQUALL LINE WILL REACH FROM THE LOUISVILLE AREA TO BOWLING GREEN AROUND 1130 PM EDT. CONTINUE TO MONITOR LOCAL MEDIA...NOAA WEATHER RADIO...OR WEATHER.GOV ON THE INTERNET...IF A SEVERE THUNDERSTORM...TORNADO...OR FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION. NOW IS THE TIME TO CHECK YOUR EMERGENCY PREPAREDNESS PLAN JB
Local storm report, May 30, 9:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST HAWESVILLE 37.90N 86.76W
05/30/2004 55 MPH HANCOCK KY MESONET
REPORTED AT HANCOCK COUNTY HIGH SCHOOL.
&&
SZAPPANOSLocal storm report, May 30, 9:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG TELL CITY 37.95N 86.76W
05/30/2004 PERRY IN PUBLIC
NUMEROUS TREES DOWN IN THE CITY.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 33 min |
| May 30, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon | 3 hr |
| May 30, 8:39 PM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| May 30, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 39 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 39 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 55 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 33 min |
| May 30, 9:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 59 min |
| May 30, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 48 min |
| May 30, 9:42 PM CDT | Tornado Warning | LMK | Meade | 48 min |
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 46 min |
| May 30, 9:51 PM CDT | Tornado Warning | LMK | Grayson | 39 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 66 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 35 min |
| May 30, 10:10 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 50 min |
| May 30, 10:14 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
| May 30, 10:21 PM CDT | Tornado Warning | LMK | Jefferson | 39 min |
| May 30, 10:22 PM CDT | Tornado Warning | LMK | Bullitt | 38 min |
| May 30, 10:23 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 52 min |
| May 30, 10:26 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| May 30, 10:31 PM CDT | Tornado Warning | LMK | Hardin, Hart, Larue | 44 min |
| May 30, 10:33 PM CDT | Tornado Warning | LMK | Oldham, Trimble | 42 min |
| May 30, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Nelson | 40 min |
| May 30, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 37 min |
| May 30, 10:42 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Green | 44 min |
| May 30, 10:48 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 30, 10:53 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 37 min |
| May 30, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 45 min |
| May 30, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 43 min |
| May 30, 11:08 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe, Monroe | 52 min |
| May 30, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 47 min |
| May 30, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 46 min |
| May 30, 11:19 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 41 min |
| May 30, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| May 30, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 48 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 44 min |
| May 30, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| May 30, 11:39 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Clinton, Lincoln, Russell | 51 min |
| May 30, 11:43 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 47 min |
| May 30, 11:46 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 44 min |
| May 30, 11:51 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 39 min |
| May 30, 11:57 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.